Alert archive / California / Beach Hazards Statements in 2024
Beach Hazards Statement 11, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at May 19, 2024, 2:12 AM PDT for Orange County, San Diego County, California. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2024, 2:12 AM PDT (09:12 UTC)
- Expired
- May 20, 2024, 11:00 PM PDT
- In force
- 45 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950 WHUS46 KSGX 190912 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 212 AM PDT Sun May 19 2024 CAZ043-552-192100- /O.NEW.KSGX.BH.S.0011.240519T0912Z-240521T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 212 AM PDT Sun May 19 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... * WHAT...Surf of 3 to 5 feet with local sets to 6 feet and a high risk of rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Elevated surf and strong rip currents will create hazardous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ SS
4 follow-up statements
260 WHUS46 KSGX 191952 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1252 PM PDT Sun May 19 2024 CAZ043-552-200500- /O.CON.KSGX.BH.S.0011.000000T0000Z-240521T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1252 PM PDT Sun May 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Surf of 3 to 5 feet with local sets to 6 feet and a high risk of rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Elevated surf and strong rip currents will create hazardous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ 12
889 WHUS46 KSGX 200431 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 931 PM PDT Sun May 19 2024 CAZ043-552-201300- /O.CON.KSGX.BH.S.0011.000000T0000Z-240521T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 931 PM PDT Sun May 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Surf of 3 to 5 feet with local sets to 6 feet and a high risk of rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Elevated surf and strong rip currents will create hazardous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
240 WHUS46 KSGX 200925 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 225 AM PDT Mon May 20 2024 CAZ043-552-202115- /O.CON.KSGX.BH.S.0011.000000T0000Z-240521T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 225 AM PDT Mon May 20 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Surf of 3 to 5 feet with local sets to 6 feet and a high risk of rip currents. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Elevated surf and strong rip currents will create hazardous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
290 WHUS46 KSGX 201959 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1259 PM PDT Mon May 20 2024 CAZ043-552-210600- /O.CON.KSGX.BH.S.0011.000000T0000Z-240521T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1259 PM PDT Mon May 20 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Surf of 3 to 5 feet with local sets to 6 feet and a high risk of rip currents. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Elevated surf and strong rip currents will create hazardous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at May 18, 9:15 PM PDT, 4 hours 57 minutes earlier.
Area forecast discussion, May 18, 9:15 PM PDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service San Diego CA 915 PM PDT Sat May 18 2024 .SYNOPSIS... A persistent trough over the West Coast through next week will keep temperatures a little below average and generate gusty mountain and desert winds each afternoon. Night and morning marine layer clouds will retreat back to the coast each afternoon. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Low clouds cleared back to the coastal waters early today due to a shallower marine layer and a weaker inversion. This evening they were starting to move back inland. At 9 PM the low clouds surged back into coastal San Diego County from Camp Pendleton to La Jolla, but San Diego was still mostly clear. The clouds will spread into the valleys overnight. The 00Z NKX sounding showed a marine layer depth near 2000 feet. Longwave troughing over the West Coast will continue through next week. On Sunday and Monday an embedded shortwave in the longwave trough will move across the Great Basin and bring a burst of gusty northwest winds to SoCal Mountains and deserts each afternoon and evening. It will also bring a cooler airmass into the Southwest, and Monday will be the coolest day of the week with highs in the low 60s near the coast, near 70 in the inland valleys, the 50s in the mountains, the 70s in the high deserts, and near 90 in the lower deserts. Areas of drizzle in the deep marine layer are likely west of the mountains Monday morning. After the trough axis passes, heights rise slightly for warmer days Tuesday and Wednesday. Then another shortwave digging down the West Coast will bring a few degrees of cooling Thursday and Friday. && .AVIATION... 190400Z...Coast/Valleys... BKN/OVC low clouds will continue to expand this evening, reaching most areas by 08Z Sun with bases 1300- 1900 ft MSL and tops to 2400 ft MSL and higher terrain obscured. Below the cloud deck vis will mostly be unrestricted. Local -DZ could occur 10Z-16Z Sun. Clearing Sun will occur 16Z-19Z in the valleys and 18Z-21Z near the coast with some locations within 5 miles of the coast having BKN CIGs continuing after 21Z Sun. Low clouds will spread rapidly inland Sun evening. Mountains/Deserts... Clear skies with unrestricted VIS will prevail through Sun evening. Areas of W-SW winds with gusts 30-45 kt from the mountain crests east through the desert slopes and into the deserts will continue at times through Sun evening, accompanied by MOD UDDFS and LLWS over/E of the mtns. && .MARINE... No hazardous marine conditions are expected through Thursday. && .BEACHES... A series of southwest swells of 2-3 ft at 16-18 seconds from 200-220 degrees will build through Sunday and continue through Tuesday, producing above normal surf of 3-5 ft with locally higher sets on exposed SW facing beaches, as well as a high risk of rip currents at all beaches. Swell and surf will slowly lower Wednesday and Thursday. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Moede AVIATION/MARINE/BEACHES...Maxwell
Nearby
Beach Hazards Statements in California, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.